MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 36CM 130D LEFT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 36CM 130D LEFT; NAIL, FIXATION, BONE
Catalog Number 71675512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient came in to the hospital with a broken nail.
 
Additional Manufacturer Narrative
The associated intertan nail was not returned for evaluation.A clinical investigation noted that no clinical relevant information has been provided to conduct a thorough analysis of the reported issue.A medical assessment is warranted at this time.Our investigation included a review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no prior complaints for this failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
INTERTAN 10S 10MM X 36CM 130D LEFT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7295509
Report Number1020279-2018-00239
Device Sequence Number13756124
Product Code JDS
UDI-Device Identifier00885556344293
UDI-Public00885556344293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675512
Device Lot Number15HM21439
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date04/17/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;